Hail, Wyandotte
- When
- March 8, 12:45 AM CST
- Where
- Wyandotte County, 2.96 mi NNE of Muncie
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.120, -94.730
A frontal boundary across the area, produced a thunderstorm with penny sized hail, in the early morning hours of March 8, 2009.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A frontal boundary across the area, produced a thunderstorm with penny sized hail, in the early morning hours of March 8, 2009.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 7, 11:50 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 PM CST SAT MAR 7 2009 ...UPDATED AVIATION DISCUSSION... .UPDATE... CONTINUING TO MONITOR CONVECTION ALONG A STALLED STATIONARY FRONT NOW STRETCHING FROM JUST SOUTH OF EMPORIA NORTHEASTWARD TO NORTH OF OLATHE...MARSHALL AND MOBERLY. STRONGEST CONVECTION CONTINUES TO BE ROOTED IN INSTABILITY AXIS OF AROUND 500-800 J/KG ACROSS EAST CENTRAL KANSAS INTO WESTERN MISSOURI MAINLY SOUTH OF THE FRONT. ACTIVITY TO THE NORTH OF THE SFC FRONT...WHILE NOT SEVERE AND MOVING INTO AN AREA OF WEAKER INSTABILITY AND MUCH MORE STABLE BOUNDARY LAYER CONDITIONS TO THE EAST...HAS BEEN ABLE TO MAXIMIZE DOWNWARD MOMENTUM TRANSFER OF NEARLY 45 KNOT FLOW AROUND 900MB. EVIDENCE PROVED BY 40 KNOT PEAK WINDS AT KMCI THIS PAST HOUR. HOWEVER...ALSO EVIDENT IS THE UNBALANCE OF LOW LVL SHEAR AND LACK OF INSTABILITY IN THE LOWEST KM. SEVERAL OUTFLOW BOUNDARIES HAVE BEEN SENT OUTWARD FROM CONVECTION NORTH OF THE SFC FRONT. PRIMARY THREAT FOR THE UPCOMING 2-3 HOURS REMAINS IN AREAS SOUTH OF THE SFC FRONT IN AXIS OF STRONG SFC CONVERGENCE AND INCREASING UPR LVL DIFFLUENCE. STRONGEST ACTIVITY IN DOUGLAS AND LYON COUNTIES WILL REMAIN ROOTED ON THE SOUTHERN PERIPHERY OF THIS BOUNDARY AND LOOK TO REMAIN IN THE AXIS OF HIGHEST INSTABILITY AND EFFECTIVE SHEAR BETWEEN 40-50 KNOTS. HAIL APPEARS THE PRIMARY THREAT GIVEN THE LACK OF INSTABILITY...WITH OBSERVED HAIL REPORTS BEEN PRODUCED IN STORMS WHICH EXHIBITED ROTATION. FREEZING LVL WILL REMAIN NEAR 10-11K FT AGL LEADING TO WARNING CRITERIA FOR HAIL OF 50 DBZ CORES UPWARDS OF 25-28K FEET. DAMAGING WINDS MAY ALSO BE POSSIBLE WITH THIS ACTIVITY...DESPITE THE GENERATION OF A SHALLOW STABLE BOUNDARY LAYER. NOSE OF DCAPE VALUES 600-700 J/KG COINCIDE TO MODEST DRY AIR INTRUSION ABOVE 800 MB. EXPECT THIS THREAT TO CONTINUE THROUGH EARLY SUNDAY MORNING BEFORE RAPIDLY DECREASING AS INSTABILITY WAVERS. WE MAY BE ALREADY BEGINNING TO TRANSITION TO A MORE THREATENING HEAVY RAIN AND POTENTIAL FLASH FLOODING EVENT OVER THE CWA. RECENT PRESSURE RISES ACROSS CENTRAL AND NORTHERN KANSAS SUGGEST THE SFC FRONT IS BEGINNING TO SETTLE SOUTHWARD A BIT. HOWEVER...NOCTURNAL LLJ IS NOW ALSO BEGINNING TO RAPIDLY INTENSIFY ACROSS THE SOUTHERN PLAINS...EVIDENT BY EXTENSIVE ACCAS AND REDEVELOPMENT OVER NORTHERN OKLAHOMA AND SOUTHERN KANSAS. THE CONCERNING POINT THROUGH TONIGHT IS THAT STRONGEST UPR S/W IS YET TO EJECT OUT OF NEW MEXICO...WITH AN ACCOMPANYING UPR-LVL JET STREAK MOVING ALONG WITH IT. THIS WAVE IS EXPECTED TO FURTHER INTENSIFY THE LLJ AFTER MIDNIGHT ALSO ALLOWING THE LLJ TO REORIENTATED ITSELF PARALLEL TO THE MEAN FLOW AND BRINGING A MUCH STRONGER ARE OF UPR LVL DIFFLUENCE OVERHEAD. THIS MAY RESULT IN A SUSTAINED PERIOD OF TRAINING AND BACKBUILDING STORMS UNTIL THE WAVE CAN FINALLY SWING THROUGH LATE THIS MORNING. WILL BE CONSIDERING A FLASH FLOOD WATCH FOR A GOOD PORTION OF THE CWA...AS MUCH OF CENTRAL MISSOURI AND CENTRAL KANSAS WILL REMAIN ON THE NOSE OF DEEP 850 MB MOISTURE TRANSPORT THROUGH MID MORNING A GOOD INDICATOR OF WHERE THIS RAIN WILL FALL. 1 TO 3 INCHES OF RAIN MAY BE POSSIBLE DEPENDING ON WHERE THIS BAND OF TRAINING STORMS MAY SETUP. 31 && PREVIOUS DISCUSSION... NEAR TERM (THROUGH TONIGHT)... AT THE SURFACE...WELL DEFINED WARM FRONT STRETCHED FROM NEAR ATCHISON KANSAS TO MACON...SEPARATING WELL MIXED WARM SECTOR AIRMASS FROM SHALLOW INVERSION REINFORCED CONTINENTAL AIRMASS. ALOFT...WAVE OVER THE FOUR CORNERS REGION HAS SPLIT...WITH THE LEAD IMPULSE EJECTING NORTH OF THE BOUNDARY INTO SWRN NEBRASKA...AND STRONGER TRAILING ENERGY LAGGING ACROSS SRN COLORADO. ENHANCED MOIST SUBTROPICAL FEED HAS NOW PUSHED AHEAD OF THE MAIN TROUGH AXIS...WITH NOTABLE MID LAYER DRYING WEDGE AND CAA ALOFT JUST BEGINNING TO CROSS INTO THE WARM SECTOR IN SWRN KANSAS/NWRN OKLAHOMA. TOWARDS THE LOWER MISSOURI RIVER VALLEY...MOIST H5-H7 LAYER COINCIDENT WITH WEAK SHORTWAVE RIDGING HAS BEEN DETRIMENTAL TO MIDLEVEL LAPSE RATES...AND MUCAPES HAVE BEEN A VERY UNIMPRESSIVE 500 J/KG. JUST ENOUGH WEAK LIFT AND SATURATION IS APPARENT THOUGH...SUCH THAT SCT SHOWERS HAVE PREVAILED ALONG AND NORTH OF THE WARM FRONT...FURTHER ENHANCING THIS GRADIENT. PER LATEST SWOMCD...AGREE DEEPER CONVECTIVE INITIATION WILL OCCUR LATER THIS AFTERNOON FROM SOUTH CNTRL TO CNTRL KANSAS AS ENHANCED CAA ACCAS BAND CROSSES INTO THE WARM SECTOR IN AN AREA OF ML AND MUCAPES IN EXCESS OF 1000 J/KG. FURTHER DOWNWIND GROWTH IS ALSO LIKELY INTO THE EVENING HOURS ALONG AND NORTH OF THE BOUNDARY AS H9-H8 WINDS BACK AND STRENGTHEN IN RESPONSE TO THE MAIN ENERGY PACKET EJECTING INTO WRN KANSAS. SEVERAL LIMITING FACTORS ARE BECOMING APPARENT REGARDING SEVERE POTENTIAL THIS EVENING AND TONIGHT. FIRST...FORECAST SOUNDINGS AND CONCEPTUAL MODELS SUGGEST LITTLE IMPROVEMENT IN MIDLEVEL LAPSE RATES (AND HENCE ELEVATED INSTABILITY AND MUCAPE) THROUGH THE EVENING. CURRENTLY...STEEPEST LAPSE RATES ARE COINCIDENT WITH THE DRY INTRUSION AT MID-LEVEL...HOWEVER AS DEEP CONVECTION INITIATES...DOWNSTREAM FEEDING SATURATION MAY VERY WELL ELIMINATE THIS FEATURES...AND ELEVATED MUCAPES MAY STRUGGLE TO EXCEED 500 J/KG. SECONDLY...NOCTURNAL POST FRONTAL PRESSURE RISES AND LINEAR TENDENCIES TOWARDS A SOUTHWARD CONVECTIVE PUSH CONCURRENT WITH LOW LEVEL FLOW SUPPORTIVE FOR ADVECTIVE PROCESSES FOR FLOW WELL ACROSS THE BOUNDARY WOULD LEAD TO MORE DISORGANIZED CONVECTION WITH BROKEN LINES AND MORE EMBEDDED WEAKER ELEVATED IN A POST FRONTAL SENSE. EVEN WITH THESE LIMITATIONS...WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS UPON INITIATION THIS AFTERNOON ACROSS KANSAS...WITH MORE ROBUST ACTIVITY DEVELOPING EASTWARD ALONG THE FRONT LATE THIS AFTERNOON/EARLY THIS EVENING. THINKING FIRST ACTIVITY COULD REACH WRN CWA COUNTIES AROUND 7PM OR SO...WITH A GENERAL WEAKENING TREND HEADING INTO THE OVERNIGHT. 21 FORECAST FROM SUNDAY THROUGH THE EXTENDED PERIOD... WITH EXITING SYSTEM ON SUNDAY...WILL HOLD ONTO STORMS MAINLY FOR THE NORTHEAST AREAS THROUGH THE MORNING HOURS...AS UPPER WAVE MOVES ACROSS AND SURFACE LOW MOVES OUT OF AREA. COLDER AIR THAT HAS BEEN NORTH OF THE FRONTAL BOUNDARY TODAY WILL BE DRAWN SOUTHWARD BEHIND THIS EXITING LOW AND HAVE COOLED SUNDAYS HIGHS A BIT GIVEN TODAYS COLDER READINGS. WENT WITH A BLEND OF THE NAM AND GFS MOS READINGS. A BRIEF BREAK IN THE UNSETTLED WEATHER WILL OCCUR SUNDAY NIGHT AS SURFACE HIGH AND UPPER RIDGING PROGRESS ACROSS THE REGION. BY MONDAY AFTERNOON...RETURN FLOW WILL BE REESTABLISHING ITSELF AS NEXT WESTERN TROUGH DEEPENS...RETURNING US TO A SOUTHWEST FLOW REGIME. MODELS WANT TO TAP MOISTURE THAT WILL BE HOVERING IN THE RED RIVER VALLEY SUNDAY NIGHT...AND PULL INTO BACK INTO THE FORECAST AREA BY MONDAY AFTERNOON. BY AFTERNOON...FORECAST AREA WILL BE UNDER THE EFFECT OF RIGHT ENTRANCE REGION OF THE UPPER JET WHICH MAY SUPPORT THUNDERSTORM DEVELOPMENT AS THIS MOISTURE SURGES BACK TO THE NORTH. WILL HAVE CHANCE TO SLIGHT CHANCE POPS INTO THE SOUTHERN HALF OF THE FORECAST AREA TO COVER THIS POSSIBLE CONVECTION. FOR MONDAY NIGHT...CHANCES OF CONVECTION BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA AS THE NEXT JET MAX NOSES INTO THE REGION AND A SURFACE FRONT WILL HAVE BECOME ESTABLISHED...BISECTING THE FORECAST AREA. SOME UNCERTAINTY ON THE EXACT POSITION OF THIS FRONT AND POSITIONING OF THE UPPER JET PRECLUDES ME FROM INTRODUCING LIKELY POPS AT THIS JUNCTURE...BUT IT APPEARS SOME PLACE IN THE FORECAST AREA SHOULD CERTAINLY GET RAIN OUT OF THE PATTERN MONDAY NIGHT...AND DEPENDING ON HOW MUCH RAIN WE RECEIVE TONIGHT...THERE MAY BE HYDRO CONCERNS WITH THIS ADDITIONAL RAINFALL. BY TUESDAY MORNING AS WESTERN TROUGH PROGRESSES INTO THE NORTHERN HIGH PLAINS...A DEEPENING SURFACE LOW WILL BE DEVELOPING AND TRACKING TO THE NORTH OF THE FORECAST AREA. ITS ATTENDANT FRONTAL BOUNDARY SHOULD BE SWINGING THROUGH THE FORECAST AREA DURING THE DAY...WITH THE GFS FASTER THAN THE WRF MODEL WITH ITS TIMING. ECMWF WOULD SUPPORT THE FASTER GFS. WILL NOT MAKE MUCH OF A CHANGE IN WHAT WE HAD GOING FOR POPS ON TUESDAY...WITH CHANCE POPS FOR EASTERN PORTIONS AND SLIGHT CHANCE POPS IN THE WEST...GIVEN THE POSSIBILITY OF A DRY AIR PUNCH WITH THIS DEEPENING LOW TO THE NORTH. COLDER AIR ORIGINATING FROM CANADA WILL BE PULLED SOUTH INTO THE REGION IN THE WAKE OF TUESDAYS WAVE SO WILL LOWER TEMPERATURES SOME FOR WEDNESDAY AND THURSDAY. FRIDAY THROUGH SATURDAY...FORECAST AREA WILL BE CAUGHT BETWEEN STRONGER NORTHWEST FLOW TO THE NORTH AND SOUTHWEST FLOW ALONG THE GULF COAST...WHICH WILL BE KEEPING MOISTURE LOCKED UP TO OUR SOUTH. SO WILL KEEP FORECAST DRY WITH TEMPERATURES NOT TO FAR FROM SEASONAL NORMALS. PC && .AVIATION... FOR THE 06Z TAFS...CONVECTION MOVING NORTHEAST THROUGH THE REGION HAS MADE IT DIFFICULT TO FIND WHERE THE TRUE SURFACE BOUNDARY IS. BEST ESTIMATE OF THE BOUNDARY LOCATION HAS IT IN THE VICINITY OF DOWNTOWN KANSAS CITY. WITH THE EXCEPTION OF STRONG WIND GUSTS NEAR INDIVIDUAL THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN LIGHT AND VARIABLE. WINDS SHOULD KICK TO THE WEST TO NORTHWEST AROUND 12Z AS A SURFACE LOW MOVES EAST OF THE TERMINALS. AS THE WINDS SHIFT TO THE WEST THEY WILL ALSO INCREASE IN SPEED SIGNIFICANTLY. EXPECT SUSTAINED WIND SPEEDS TO RANGE FROM 14 TO 15 KNOTS THROUGH MUCH OF THE DAY...WITH HIGHER GUSTS DURING THE MORNING HOURS. AS FOR THE CONVECTION...STORMS ARE STACKED BACK TO THE SOUTHWEST OF THE TERMINALS...TRACKING NORTHEAST ALONG AND NORTH OF THE SURFACE BOUNDARY. SHORTWAVE EJECTING OUT OF THE DESERT SOUTHWEST SHOULD KEEP STORMS GOING THROUGH ABOUT 10Z. MIGHT HAVE TO PUSH THIS TIME OUT TO 12Z....BUT WILL NEED TO ASSESS THAT BASED ON RADAR TRENDS LATER. LEFT THUNDERSTORM CHANCES IN FOR THE KANSAS CITY TERMINALS...BUT WENT WITH A SIMPLE RAIN GROUP IN KSTJ AS IT SEEMS TO BE WALLOWING IN BETWEEN THE TWO PREFERRED AXISES OF STORM ACTIVITY. OTHERWISE...LOOK FOR IFR CIGS AT THE KSTJ TERMINAL AS LOW CLOUDS TO THE NORTH OF THE BOUNDARY SHIFT SOUTH. KANSAS CITY TERMINALS LOOK TO KEEP MVFR CIGS WITH THE SURFACE BOUNDARY IN THE VICINITY. CLOUDS SHOULD CLEAR TO VFR LATE SUNDAY MORNING AS THE UPPER LEVEL WAVE MOVES THROUGH SHOVING THEM ALL EAST. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST SAT MAR 7 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WITH POSSIBLY A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS NORTHERN MISSOURI...GENERALLY NORTH OF THE MISSOURI RIVER THIS AFTERNOON. THE THREAT FOR ANY SEVERE WEATHER IS LOW WITH ANY POSSIBLE THUNDERSTORM. BETTER CHANCES FOR MORE ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL ARRIVE LATER THIS EVENING ALONG AND AHEAD OF AN AREA OF LOW PRESSURE AND ASSOCIATED POTENT UPPER LEVEL DISTURBANCE. THUNDERSTORM DEVELOPMENT APPEARS VERY LIKELY DURING THE EVENING HOURS FROM CENTRAL KANSAS THROUGH WESTERN MISSOURI AHEAD OF EASTWARD MOVING COLD FRONT...AND ALONG AND NORTH OF A WARM FRONT DRAPED NEAR THE INTERSTATE 70 CORRIDOR. THESE STORMS MAY FORM A BROKEN SQUALL LINE AS THEY PROGRESS THROUGH THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. A FEW OF THE STRONGER EMBEDDED CELLS COULD REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...MOSTLY SOUTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEF TORRENTIAL DOWNPOURS OVERNIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SMALLER STREAMS AND LOW LYING RURAL AREAS WOULD BE MOST SUSCEPTIBLE TO MINOR FLOODING...HOWEVER THE RAPID FORWARD SPEED OF THE STORMS OVER AREAS THAT DID NOT EXPERIENCE RAINFALL LAST NIGHT OR TODAY SHOULD PRECLUDE A MORE EXTENSIVE FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...MOST LIKELY IN A BROKEN LINE...WILL QUICKLY BE EXITING THE OUTLOOK AREA EARLY SUNDAY MORNING. THE POTENTIAL FOR SEVERE WEATHER IS LOW WITH ANY OF THESE STORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY...AS A FRONTAL BOUNDARY LIFTS BACK NORTH. AT THIS TIME...THE RISK FOR ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT SOUTH OF A ST JOSEPH TO KIRKSVILLE LINE. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL LIBERTY 39.24N 94.42W
03/07/2009 M0.75 INCH CLAY MO TRAINED SPOTTER
&&
DUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL KANSAS CITY 39.12N 94.55W
03/07/2009 M0.88 INCH JACKSON MO AMATEUR RADIO
NICKEL SIZED HAIL AT INTERSTATE 70 AND BLUE RIDGE.
&&
GAMISPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL INDEPENDENCE 39.09N 94.35W
03/07/2009 M0.75 INCH JACKSON MO PUBLIC
&&
GAMISSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1122 PM CST SAT MAR 7 2009 MOZ030-031-038-039-080600- CARROLL-LAFAYETTE-RAY-SALINE- 1122 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN RAY...NORTHEASTERN LAFAYETTE...NORTHWESTERN SALINE AND SOUTHERN CARROLL COUNTIES UNTIL MIDNIGHT CST... AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HARDIN TO LEXINGTON...MOVING EAST AT 45 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY TRACK ALONG THE MISSOURI RIVER. THESE STORMS WILL BE NEAR... NORBORNE BY 1130 PM CST. WAVERLY BY 1140 PM CST. CARROLLTON BY 1145 PM CST. MALTA BEND AND 8 MILES SOUTH OF BOSWORTH BY 1155 PM CST. THE TOWNS OF RUSSELLVILLE...STET...DOVER...GRAND PASS...MOUNT LEONARD AND WAKENDA ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1144 PM CST SAT MAR 7 2009 KSZ103-104-MOZ028-080615- LEAVENWORTH-PLATTE-WYANDOTTE- 1144 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHWESTERN WYANDOTTE AND SOUTHERN PLATTE COUNTIES UNTIL 1215 AM CST... AT 1139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILLIAMSTOWN...OR 7 MILES NORTHWEST OF LAWRENCE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... TONGANOXIE BY 1150 PM CST. 6 MILES NORTHWEST OF BASEHOR BY MIDNIGHT CST. LANSING AND LEAVENWORTH BY 1205 AM CST. PLATTE CITY...TRACY AND 7 MILES NORTHWEST OF WEATHERBY LAKE BY 1215 AM CST. THE TOWNS OF RENO...JARBALO...FAIRMOUNT...STILLINGS...FORT LEAVENWORTH...WALDRON...FARLEY...EAST LEAVENWORTH...BEVERLY AND KANSAS CITY INTL AIRPORT ARE ALSO IN THE PATH OF THIS STORM. DUX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1240 AM CST SUN MAR 8 2009 KSZ104-MOZ028-029-080715- CLAY-PLATTE-WYANDOTTE- 1240 AM CST SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...SOUTHEASTERN PLATTE AND SOUTHWESTERN CLAY COUNTIES UNTIL 115 AM CST... AT 1234 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSIFYING THUNDERSTORM NEAR EDWARDSVILLE...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM AS IT TRACKS FROM WYANDOTTE COUNTY ACROSS THE DOWNTOWN LOOP AND TOWARD GLADSTONE. THIS STORM WILL BE NEAR... KANSAS CITY KANSAS...KANSAS CITY DOWNTOWN ARPT AND PARKVILLE BY 1245 AM CST. NORTHMOOR...GLADSTONE...RIVERSIDE AND OAKVIEW BY 1250 AM CST. PLEASANT VALLEY AND CLAYCOMO BY 1255 AM CST. LIBERTY AND GLENAIRE BY 100 AM CST. THE TOWNS OF MUNCIE...MAYWOOD...POMEROY...BEVERLY HILLS...OAKS... OAKWOOD...OAKWOOD PARK AND RANDOLPH ARE ALSO IN THE PATH OF THIS STORM. BOOKBINDER
The Pleasant Hill radar (KEAX), 53 km away, was scanning. The volume nearest the first event began at 06:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157923.